Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Thrush Part II
Jul 4, 2006

In reply to your response to my thrush issue, upon further research and the comment of my Dr., I guess I left a piece out of the puzzle! I'd subsequently read, and Dr. confirmed, that antibiotic use can also cause thrush to flare up. I just got off a round of cefdinir and a round of azithromycin for bronchitis and pharyngitis; so could that have contributed to the thrush just as easily, and maybe I don't need to panic just yet about a "weaking immune system"? Obviously if it happens again in the absence of antibiotics, I will; are antibiotics contraindicated with low CD4s, or are they just a necessary evil which may cause additional problems? Anyway, I'm on nystatin and fluconazole now, and my mouth feels much better already.

Response from Dr. Conway

Absolutely, antibiotics can contribute to thrush, by selectively depleting the bacteria in your mouth and allow the fungus that causes thrush to grow more easily. In many cases, when someone has a low CD4 count and needs antibiotics, I will consider prophylactic treatment for thrush to prevent its occurence, especially if there is a prior history of thrush having occurred. I'm glad you're feelign better on nystatin and fluconazole, and you are right to just keep an eye on things for now, and just watch to see if the thrush recurs without you having to be on antibiotics. This would be a more reliable confirmation that your immune system is weakening...but do watch carefully topik it up as soon as possible.



Previous
status + or -
Next
side effect of Kaletra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement